Hail, Pottawatomie
- When
- July 19, 12:48 AM CST
- Where
- Pottawatomie County, Havensville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.517, -96.083
2 flash flood, 1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 18, 1:30 PM CST, 11 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
230 PM CDT WED JUL 18 2001
MAIN FORECAST PROBLEMS ARE THE OPPRESSIVE HEAT AND THUNDERSTORMS
CHANCES OVERNIGHT.
TWO AREAS OF CONCERN TONIGHT FOR THUNDERSTORM DEVELOPMENT. FIRST IS
BOUNDARY SEEN ON KTWX RADAR FROM TUTTLE CREEK LAKE TO SOUTH OF
TOPEKA. DECENT CONVERGENCE IS OCCURRING ALONG THIS BOUNDARY WITH
CAPES APPROACHING 5000 J/KG. NOT SURE IF CAP WILL ABLE TO BE BROKEN
ALONG THIS BOUNDARY THIS EVENING...BUT IT WILL NEED TO BE MONITORED
FOR EXPLOSIVE DEVELOPMENT. OTHER AREA OF CONCERN WILL BE AFTER
MIDNIGHT ACROSS THE NORTHEAST CORNER OF KANSAS. EXPECT A MCS TO
DEVELOP ACROSS EASTERN NEBRASKA...AND THEN SLIDE SOUTH SOUTHEAST PER
CORFIDI VECTORS AFTER MIDNIGHT. WILL CARRY CHANCE POPS OVER
NORTHEAST KANSAS OVERNIGHT AND THURSDAY MORNING TO ADDRESS THIS.
OTHERWISE EXPECT OPPRESSIVE TO HEAT CONTINUE AT LEAST THROUGH
FRIDAY. ETA 2 METER TEMPERATURES KEEP HIGHS THE 96 TO 103 RANGE
BOTH THURSDAY AND FRIDAY. DEW POINTS TO REMAIN VERY HIGH AS WELL
ESPECIALLY IN THE NORTHEAST. DAYTIME HEAT INDICES LOOK TO APPROACH
110F BOTH THURSDAY AND FRIDAY...WITH NIGHTTIME VALUES IN THE LOWER
80S. WILL EXTEND THE HEAT ADVISORY INTO FRIDAY AS NO RELIEF FROM THE
HEAT IS EXPECTED.
MAIN SOURCE OF CLOUDS THE NEXT FEW DAYS LOOKS TO BE CONVECTIVE
DEBRIS FROM MCS CLUSTERS MOVING ACROSS NEBRASKA AND MISSOURI.
PREFER THE ETA 2 METER TEMPERATURES TO THE NGM/FWC AND AVN BASED FAN
AND MAV GUIDANCE FOR TEMPERATURES AS THEY REMAIN TOO COOL.
.TOP...HEAT ADVISORY THROUGH FRIDAY FOR NORTH CENTRAL...NORTHEAST
AND EAST CENTRAL KS.
58KSZ008>012-020>024-026-034>040-054>056-058-059-190325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1007 PM CDT WED JUL 18 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 576 WAS ALLOWED TO EXPIRE... ALTHOUGH THE SEVERE THUNDERSTORM WATCH ISSUED DURING THE AFTERNOON FOR NORTHCENTRAL AND NORTHEAST KANSAS EXPIRED AT 10 PM...ANOTHER SEVERE THUNDERSTORM WATCH WAS ISSUED. THE NEW WATCH STILL INCLUDES A PORTION OF NORTHEAST KANSAS UNTIL 3 AM THURSDAY MORNING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1010 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM MORRILL KS 60 MPH TSTM GUST
07/18/01 BROWN
1008 PM HAMLIN KS 60 MPH TSTM GUST
07/18/01 BROWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1026 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM HIAWATHA KS 65 MPH TSTM GUST
07/18/01 BROWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1036 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
L
1036 PM 2 N ROBINSON KS 60 MPH TSTM GUST
07/18/01 BROWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1142 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM 4 N SCANDIA KS .88 INCH HAIL
07/18/01 REPUBLIC
0635 PM BELLEVILLE KS WIND DAMAGE
07/18/01 REPUBLIC POWER LINES, STREET
SIGNS, AND TREES DOWN
IN TOWN.
0650 PM 5 S BELLEVILLE KS .88 INCH HAIL
07/18/01 REPUBLIC
0655 PM AGENDA KS .75 INCH HAIL
07/18/01 REPUBLIC TREE LIMBS DOWN AS WELL.
0712 PM 5 W WASHINGTON KS 60 MPH TSTM GUST
07/18/01 WASHINGTON PEA SIZE HAIL AS WELL
0712 PM HADDAM KS 70 MPH TSTM GUST
07/18/01 WASHINGTON
0724 PM WASHINGTON KS WIND DAMAGE
07/18/01 WASHINGTON NUMEROUS TREES AND
LIMBS DOWN IN AND
AROUND WASHINGTON
0740 PM 1 N WASHINGTON KS .75 INCH HAIL
07/18/01 WASHINGTON
0755 PM HANOVER KS 60 MPH TSTM GUST
07/18/01 WASHINGTON
0815 PM OKETO KS 60 MPH TSTM GUST
07/18/01 MARSHALL
0825 PM HOME KS 75 MPH TSTM GUST
07/18/01 MARSHALL
0850 PM BEATTIE KS WIND DAMAGE
07/18/01 MARSHALL POWER LINES AND TREES
DOWN COUNTY WIDE.
0900 PM 2 NW BAILEYVILLE KS 60 MPH TSTM GUST
07/18/01 NEMAHA
0926 PM 1 NW CORNING KS 65 MPH TSTM GUST
07/18/01 NEMAHA
1005 PM MORRILL KS 60 MPH TSTM GUST
07/18/01 BROWN
1008 PM HAMLIN KS 60 MPH TSTM GUST
07/18/01 BROWN
1025 PM HIAWATHA KS 65 MPH TSTM GUST
07/18/01 BROWN
1036 PM 2 N ROBINSON KS 60 MPH TSTM GUST
07/18/01 BROWNKSZ011-012-024-190800- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 1148 PM CDT WED JUL 18 2001 THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH 585... DOUGLAS JEFFERSON SHAWNEE SOME CITIES NO LONGER IN SEVERE THUNDERSTORM WATCH 585... LAWRENCE TOPEKA SEVERE THUNDERSTORM WATCH 585 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... BROWN NEMAHA JACKSON SOME CITIES STILL IN SEVERE THUNDERSTORM WATCH 585... HIAWATHA
The Topeka radar (KTWX), 59 km away, was scanning. The volume nearest the first event began at 06:49 UTC.
2 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Heavy rains causd flash flooding. Water was 1 foot deep over U.S. Highway 75 near Sabetha for a time.
Strong winds blew the roof off a shed several hundred feet.
Heavy rains produced flash flooding. Many roads were flooded with some barracaded for a time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253575, 5253576, 5253577, 5253578.